Alert archive / Wyoming / High Wind Warnings in 2018
High Wind Warning 23, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Mar 22, 2018, 3:40 PM MDT for Albany County, Carbon County, Wyoming. It took effect at Mar 22, 2018, 10:16 PM MDT. It was in force for 11 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 22, 2018, 3:40 PM MDT (21:40 UTC)
- In effect from
- Mar 22, 2018, 10:16 PM MDT
- Expired
- Mar 23, 2018, 9:02 AM MDT
- In force
- 11 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 10:20 PM MDT | HIGH SUST WINDS 44 | 7 Nw Elk Mountain, WY | THIS IS WYDOT SITE HALLECK RIDGE. |
| Mar 22, 10:40 PM MDT | NON-TSTM WND GST 57 | Arlington, WY | SUSTAINED WIND 40 MPH. |
| Mar 22, 11:35 PM MDT | NON-TSTM WND GST 59 | Elk Mountain, WY | |
| Mar 23, 12:35 AM MDT | NON-TSTM WND GST 66 | Arlington, WY | WYDOT SENSOR AT ARLINGTON. SUSTAINED WINDS 45 TO 50 MPH. |
| Mar 23, 1:00 AM MDT | NON-TSTM WND GST 77 | 7 Ese Arlington, WY | WYODOT SENSOR AT COOPER COVE. SUSTAINED WINDS AT 51 MPH. |
| Mar 23, 1:25 AM MDT | NON-TSTM WND GST 61 | 11 Se Arlington, WY | STROUSS HILL WYDOT SITE. |
| Mar 23, 1:30 AM MDT | NON-TSTM WND GST 58 | 5 Nw Arlington, WY | WAGONHOUND WYDOT SITE. GUST 58 MPH AT 1200 AM. |
| Mar 23, 1:40 AM MDT | NON-TSTM WND GST 59 | 2 E Arlington, WY | ARLINGTON EAST WYDOT SITE. GUST 62 MPH AT 115 AM. GUST 63 MPH AT 1235 AM. |
| Mar 23, 1:50 AM MDT | NON-TSTM WND GST 61 | 3 Nw Arlington, WY | FOOTE CREEK WYDOT SITE. GUST 60 MPH AT 105AM. GUST 63 MPH AT 1245 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.7 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1692 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
428 WWUS75 KCYS 222140 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 340 PM MDT Thu Mar 22 2018 ...HIGH WIND WARNING FOR THE ARLINGTON AREA ON INTERSTATE 80 TONIGHT THROUGH FRIDAY MORNING... WYZ110-231200- /O.NEW.KCYS.HW.W.0023.180323T0600Z-180323T1800Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 340 PM MDT Thu Mar 22 2018 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT FRIDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from midnight tonight to noon MDT Friday. * TIMING...Midnight tonight through noon Friday. * WINDS...West to southwest at 35 to 45 mph sustained with gusts to 65 mph. * IMPACTS...Mainly to transportation. Dangerous travel for light weight and high profile vehicles, including camping trailers. Strong cross winds may result in an elevated risk for blow overs of these types of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
3 follow-up statements
667 WWUS75 KCYS 230416 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1016 PM MDT Thu Mar 22 2018 ...HIGH WIND WARNING FOR THE ARLINGTON AREA ON INTERSTATE 80 TONIGHT THROUGH FRIDAY MORNING... WYZ110-231230- /O.EXT.KCYS.HW.W.0023.180323T0416Z-180323T1800Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 1016 PM MDT Thu Mar 22 2018 ...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON MDT FRIDAY... * TIMING...Through noon Friday. * WINDS...West to southwest at 35 to 45 mph sustained with gusts to 65 mph. * IMPACTS...Mainly to transportation. Dangerous travel for light weight and high profile vehicles, including camping trailers. Strong cross winds may result in an elevated risk for blow overs of these types of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
474 WWUS75 KCYS 230912 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 312 AM MDT Fri Mar 23 2018 WYZ110-231800- /O.CON.KCYS.HW.W.0023.000000T0000Z-180323T1800Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 312 AM MDT Fri Mar 23 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... * TIMING...Through noon Friday. * WINDS...West to southwest at 35 to 45 mph sustained with gusts to 60 mph. * IMPACTS...Mainly to transportation. Dangerous travel for light weight and high profile vehicles, including camping trailers. Strong cross winds may result in an elevated risk for blow overs of these types of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
134 WWUS75 KCYS 231502 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 902 AM MDT Fri Mar 23 2018 WYZ110-231615- /O.CAN.KCYS.HW.W.0023.000000T0000Z-180323T1800Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 902 AM MDT Fri Mar 23 2018 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Cheyenne has cancelled the High Wind Warning. Winds have decreased over the area and high winds are no longer expected. A few gusts around 40 mph are still possible this morning. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Mar 22, 2:50 PM MDT, 50 minutes earlier.
Area forecast discussion, Mar 22, 2:50 PM MDT, 50 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 250 PM MDT Thu Mar 22 2018 .SHORT TERM...(This evening through Friday night) Issued at 250 PM MDT Thu Mar 22 2018 Clouds gradually spreading east across the CWA this afternoon as an upper ridge axis is also moving east over the plains. Expect showers to increase over northern and western parts of the CWA tonight as an upper shortwave lifts northeast towards the area. Some snow will fall over the mtns but amounts not looking as great as earlier with the best accumulations, about 3-6 inches, over the higher peaks. Other concern later tonight is for some increase in winds as the gradient sharpens for a time. Could get a few gusts close to high wind speeds in the Arlington area but event should be rather short-lived and marginal. On Friday the shortwave will move over the high plains and with some afternoon instability a few thunderstorms should occur especially over the Panhandle. Clearing out Friday night with upper ridging rebuilding over the area. .LONG TERM...(Saturday through Thursday) Issued at 250 PM MDT Thu Mar 22 2018 Dry and mild across the CWA Saturday with southwesterly flow aloft ahead of a digging upper trough over the Pacific northwest. A weak impulse ejecting across the area ahead of the trough could bring a few showers to western parts of the CWA Saturday night. Sunday through Tuesday looking unsettled as the upper trough moves slowly east. models still unsure as to the evolution of this system but still favoring a cut-off low developing over the far southwest Tuesday. Overall the models have backed off on QPF over the CWA this period and the threat of heavy snow not as high now, but still need to keep close watch on it. Cool and rather wet Monday into Tuesday then milder Weds and Thursday. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1228 PM MDT Thu Mar 22 2018 No significant impacts anticipated to general aviation ops as VFR conditions anticipated for this TAF cycle. There is an outside chance of a rogue -SHRA at KCDR this evening, but confidence was too low to include anything above VCSH. Otherwise, anticipated gusty southwest winds to develop at KRWL and KLAR with gusts of 30-40 knots expected. && .FIRE WEATHER... Issued at 250 PM MDT Thu Mar 22 2018 No significant concerns seen through the weekend with weather conditions generally non-critical. Unsettled conditions expected as a couple disturbances bring scattered showers at times. A few thunderstorms possible Friday afternoon. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RE LONG TERM...RE AVIATION...CAH FIRE WEATHER...RE
Hazardous weather outlook, Mar 22, 1:27 PM MDT, 2 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 127 PM MDT Thu Mar 22 2018 NEZ002-003-019>021-054-055-095-096-WYZ101>111-113-115>119-231230- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Upper North Platte River Basin-Laramie Valley-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 127 PM MDT Thu Mar 22 2018 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY There is a chance for showers and a few thunderstorms on Friday. Unsettled weather is likely to continue into early next week with snowfall possible Sunday night and Monday manly over southeast Wyoming. .Spotter information statement... Spotter activation will not be needed. WYZ112-114-231230- Sierra Madre Range-Snowy Range- 127 PM MDT Thu Mar 22 2018 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT There is a chance for snow TONIGHT above about 9000 feet. Some accumulations are likely especially over the higher peaks. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Some snow should continue across the mountains Friday. Unsettled weather is likely to continue into early next week with widespread snowfall possible Sunday night and Monday. .Spotter information statement... Spotter activation will not be needed.
Nearby
High Wind Warnings in Wyoming, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.